Skip to Content

Just started lithium have had a headache and nausea for days will this go away?

Responses (4)

suzanne66 27 Aug 2013

Yes, these effects usually disappear after 5 days or so. It usually takes around 5 days to for lithium to build up and to stabilize blood levels.

bdbchamp 27 Aug 2013

THANKS !!!
With Appreciation,
bdbchamp

Anonymous 27 Aug 2013

Hello bdbchamp. Lithium is one of the more difficult of drugs to determine in regards to side effects be they considered adverse or as a normal/common side effect due to its toxicity and yes nature. Depending on the length of time (all be it recent) I suggest you remain in contact with your doctor for her/his opinion. My point of view, answer to your inquiry, (not being a physician) is that the nausea as well as headache will ease up and diminish over time spent taking. Regards pledge

bdbchamp 27 Aug 2013

Good to know. Appreciate the response!!!
Regards bdbchamp

bdbchamp 27 Aug 2013

Will follow up accordingly. THANKS !!!
bdbchamp

Bearcat315 7 Oct 2013

I can't stress enough how important it can be to make sure your lithium levels are correct. There is a small window of fluctuation between therapeutic and toxicity. The symptoms you described are the basic physical symptoms. I stand by lithium even though it isn't everyones's first choice. It is difficult to manage especially in high doses. Dehydration can change the toxicity, as can sodium rich foods for instance. I would suggest reading up on it and get regular levels and testing. It can cause irreversible damage if poorly maintained. Some may argue that, however they don't call it toxicity because its " no biggie". Self education goes a long way, be proactive in your treatment. Lithium can be a great choice if managed properly.

bdbchamp 7 Oct 2013

Hello Bearcat315,
I thought I had researched side effects and other information but some how I still continued to have a miserable time adjusting. On the sixth day I thought I might be having a stroke went to the Hospital emergency room. I will spare you the details but I no longer take lithium. I AGREE SELF EDUCATION AND BEING PROACTIVE IN YOUR TREATMENT GOES A LONG WAY. Doing well with new medication. THANKS !!!

Bearcat315 7 Oct 2013

Glad to hear, I learned the hard way. I was taking 1500mgs a day for bipolar 1. It wasn't enough and yet I also couldn't physically handle anymore. I didn't feel toxic but I was near renal failure. I was in the range of 1200-1500mg for approx. a year so it changes a person on a dose that high. I was basically a sociopath, emotionless, and my kidneys were ready to give out.

smileyhappy 7 Oct 2013

Hi there,

Sorry to hear Lithium did not work for you! For me I have been on it since 2007 and at first I had the shakes for months and thirsty. Now I am fine and it has been a life saver for me.
Hope you find something else that you can take to help your symptoms.

Take Care,

Smileyhappy

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions